Hepatitis C Community
General Questions about HCV Treatment
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

General Questions about HCV Treatment

Dear All,
I started tx on Jan 1, 2010.  My ast/alt was 145/200, respectively.  My viral load was 1,700,000 type 1A.
The doctor started me on 0.5 Peg-Intron with 1000mg Ribovarian.

My latest ast/alt (last week) showed the numbers at 20/28.  I have not yet received my 8-week PCR test to measure my current viral load, but I have definitely not reached UND.

So question (1) is are the odds of reaching UND good, when ast/alt dramatically improves?

Regarding side effects.  My sides have been manageable.  Aside from the first shot, which I felt terrible for about 3 days, I don't need as much rest on the weekends (I take my injection on Fridays).  Some other symptoms come and go - sometimes, it seems they only come for a few hours and magically dissapear.  

My question (2) is some of my sides seem to be long lasting. Does anyone else have any of these sides?  Such as, nasal dryness - leads to accumulation of boogers (and I seem to picking my nose alot these days), a cold sore that dosen't go away, left ear produces alot of the "yellow debris" and even seems to emit a little liquid.  Constant feeling like I have bad allergies (I actually, don't have any allergies).

My question (3) is some of my sides which are temporary (comes and goes).  Does anybody have any of these sides?  A low grinding sound in my right ear.  Mouth sores.  A swelling in my jaw line.  Soreness - like I got hit or hiked for several hours.  Swelling in my cheek (face).  

The above are the main symtoms (symptoms), some others are my WBC has lowered, so I guess that results in an overall feeling of fatigue.  The headaches don't come as often, and when they do they only last a few hours.

I would like to hear some other experiences in the road to UND or SVR.

To those who haven't started tx yet.  While many have side effects, for the most part, they are managable.  There will be some good days and some bad - but in my opinion, it's worth trying.

There are alot of new drugs that will hit the market in the coming months/years which seem promising, so we all have hope!  
Related Discussions
6 Comments Post a Comment
Blank
Avatar_m_tn
Hello David, I could be wrong about this, but it sounds like to me that you might be having some reactions from not flushing out the dead cells in balance with your treatments.  especially in your lymph nodes just behind the ear, they tend to build up toxic dumps and when excessive, they can't keep up, thus they'll either start draining or become blocked.. giving such "side effects" as mentioned with jaw, nasal and ear problems...
When the lymph nodes are over worked, they can't do their normal task of processing/filtering, thus the "side-effects"... Hope this helps.
   "Drainage" is a good thing..the more the merrier!
Blank
476246_tn?1310999221
Hi David, welcome to the forum.

1. There is no correlation between ALT and Viral load, so you cannot determine it from low ALT.

2. Dryness is very common. I found inserting a little coconut oil, shea butter or other organic oil into my nose regularly helped very much. Especially at night.

The same with the cold sore. You can try with virgin coconut oil first, as it has antibacterial and antiviral properties. If this doesn't work get some prescription meds from your doc.

I would get my ears checked, if I were you. It could be an infection.  

3. The sound in the ears is most probably caused by the anemia we get from the Ribavirin. I had it all the way through treatment. A gushing in the ears and sometimes I could hear my heart pound in my ears like crazy.

Mouth sores are very common. I was able to keep them at bay with stevia. I used a few drops of the dark liquid. If this would not have worked I would have taken prescription meds for it.

The soreness is very common. It's the 'I feel like I got hit by a truck syndrome'.

As to your jaw, are you sure it's not your teeth. The meds can really mess up your teeth and you might have an infection... It could also be coming from your ear, if it is on the same side and you have an ear infection. This is just a guess, but I think you should have it checked out.

It is almost one year ago I finished treating. I remember very clearly going through it. I couldn't even get out of my bed for most of the 8 months. I was sooooo weak and sick.

I wish you all the best with continuing and finishing.

Go have a look at the health pages, the link is at the top right on this page. There is some info on rescue drugs and tips on how to tackle some problems.

Blank
476246_tn?1310999221
http://www.medhelp.org/health_pages/list?cid=64

check out the TX Rescue Drugs
Blank
1033121_tn?1270191046
Hi David

they say theres no correlation between ALT & Viral load because its said that Tx can make your ALT fluctuate...  even make it low... but in general I dont think it does for most of us, not after week 4 anyway - this is just my personal opinion based on mine and other peoples LFT's ive seen during TX (before UND and after UND) - your LFTs for week 8 look promising but you cant say 100% for sure as nothing is 100% for sure in this game...not even SVR (thats why its called SVR and not a 'cure' - cos theres still 1% chance of relapse after SVR)...

your problem with the ear is interesting as a few people have had noises in ear including me - a ringing and hum and mine is still with me 4 months after finishing treatment, its awfull and there are others on this forum that still have the noise in ear after Tx - one person is over 1 year finished and still has it - ive got an appointment at the E.N.T dept in 6 weeks to get it checked...

Side Effects do vary throughout treatment, you will get different ones at different stages, my advice would be to keep your water intake up (use bottled distilled water) drink 2-3 litres a day as this helps tremendeously with sides... I drank less & less about 6 months in and I started to get skin problems... now i have scars all over arms and legs from scabbing off repetitive scratching...  water will help keep the skin from getting dry/itchy which is common on Tx

best of luck - your past the worst of it (first injection and first few weeks)
Blank
1194986_tn?1268675445
I had the Boogies!
I actually had all of the symptoms from your question (2).

Through month 2, I was totally convinced my side effects were manageable.
Then month 3 hit and I was a completely knocked down.
Not to scare you...
Blank
1194986_tn?1268675445
Interferon/Ribavirin stimulates your immune system.
This can cause "autoimmune" issues, where your immune system attacks itself.
Also hypersensitivity to issues that your body would normally be able to handle.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
susan400
FL
766573_tn?1365170066
Blank
Idyllic
96938_tn?1189803458
Blank
FlGuy
South, FL
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO